Endometriosis UK
36,792 members32,514 posts

Worse period pain after depo?

Hi. I know this is a UK board, but I have questions that you folks may can answer.

In November of 2016, I started taking the depoprovera birth control shot that stops periods and ovulation. Previously suffering from depression, the depo magnified it ten fold and forced me onto Lexapro to treat it. In April of 2017, I never got the shot again, because I didn't want the mind screwiness I was getting. I'm not sexually active. I took the shot for my already existing period pains. I had taken pills in the past, but had stomach issues and swapped to the shot to combat anything that may have been messing with my stomach. Anyways, I never got another period until July/August, and my period pains during the first period since then weren't that bad. But in August late, I found myself almost inhibited from any activities at all. I take pain killers to settle them because my normal OTC PMS meds were useless. My symptoms are just like before: pain in my thighs, knee joints, and ankles, as well as the lower back and abdomen. I'm achy all over, as if I have the flu. My head is foggy and I'm intensely irritable and in a funk. However, they're much worse, and I find myself not even wanting to leave the bed.

My question is this: Do any of you ladies suffer from this sort of thing at this intensity? If so, how do you effectively treat it? I have seen doctors, but they only tell me to take naproxen sodium (souped up aspirin that is basically like nothing.).

1 Reply
oldestnewest

Hi Gypsy,

Sounds like you are having a tough time. If you are feeling that bad you need to go back to a specialist and get it looked at. They may advise a excision surgery where they remove all the endo. You should feel a lot better after that.

Meantime you need to stop those periods and get some stronger painkillers. Hope you feel better soon.

Reply

You may also like...